MAUDE Adverse Event Report: APIFIX LTD. MID-C 125; POSTERIOR RATCHETING ROD SYSTEM

APIFIX LTD. MID-C 125; POSTERIOR RATCHETING ROD SYSTEM
Model Number MID-C 125
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Pain (1994)
Date of Event 10/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Production process analysis: a review of the device history record confirmed that the device was manufactured and tested according to relevant procedures, and shipped according to manufacturer's specifications.User (surgeon and patient) information analysis: patient # (b)(6); (pas# (b)(6)) index procedure was performed on (b)(6) 2021.On 06-aug-2024 during monitoring of the pas study, apifix identified that patient # (b)(6);(pas (b)(6)) was at a follow up at clinic on (b)(6) 2024 where it was reported that "the ratcheting system appears to have malfunctioned as it has regressed when compared to previous films and cobb angle has increased to 33 degrees from 22 degrees on previous films.Surgeon discussed moving forward with removal of apifix and doing a posterior spine fusion.Corrective action: ratchet malfunction (resulting in a backup of the distraction) can result from physical trauma, practicing high-demand sports, and tissue growth inside the ratchet mechanism.Ratchet malfunction may be a coincidental finding and may also be reported together with pain/curve progression/noise.The company took several actions to mitigate ratchet malfunction: eco-13, the ratchet flat spring component was changed to a thicker spring (from 0.15 to 0.25mm).Eco-59, addition of a stopper pin to prevent the pole from dislocating from the base and inherit from the design to prevent the collapse of the ratchet.In march 2020, a highlight of the risk associated with practicing high-demand sports was added to the mid-c training presentation.Risk assessment: reoperation events are a known risk that was assessed and recorded by the product risk assessment.The risk of the ratchet malfunction has been assessed and found to be acceptable.The risks have been quantified, characterized, and documented as acceptable within full risk assessment the device is expected to be returned where a failure analysis will be conducted.Once additional relevant details become available; a supplemental report will be submitted.
 
Event or Problem Description
On 22-jul-2024, during monitoring as part of the pas study, apifix was made aware that patient # (b)(6); (pas # (b)(6)) at the 24-month visit (circa (b)(6) 2023) reportedly has occasional pain and grinding noises from the device with movement.No report of surgical/medical intervention was received.On 06-aug-2024 apifix received additional information regarding patient # (b)(6); (pas (b)(6)).'at a clinic visit on (b)(6) 2024 it was reported that "the ratcheting system appears to have malfunctioned as it has regressed when compared to previous films and cobb angle has increased to 33 degrees from 22 degrees on previous films".Surgeon discussed moving forward with removal of apifix and doing a posterior spine fusion.'.
 
Additional Manufacturer Narrative
On 27-dec-2024 apifix was notified that patient #(b)(6) underwent device removal on (b)(6) 2024 the explanted device is expected to be returned to manufacturer.A failure analysis will be conducted.Once additional relevant details become available; a supplemental report will be submitted.

Brand Name
MID-C 125
Common Device Name
POSTERIOR RATCHETING ROD SYSTEM
Manufacturer (Section D)
APIFIX LTD.
1 hacarmel st.
yokneam ellit, 20692 07
IS  2069207
Manufacturer (Section G)
APIFIX LTD.
1 hacarmel st.
yokneam ellit, 20692 07
IS   2069207
Manufacturer Contact
alan vaisman
1 hacarmel st.
yokneam ellit, 20692-07
IS   2069207
MDR Report Key20123420
Report Number3013461531-2024-00037
Device Sequence Number19620991
Product Code QGP
UDI-Device Identifier07290018128046
UDI-Public07290018128046
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
H170001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMID-C 125
Device Catalogue NumberMUS-125-050
Device Lot NumberAF-01-069-21
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/03/2024
Supplement Report FDA Received Date12/30/2024
Date Device Manufactured09/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age17 YR
Patient SexFemale